Alert archive / Wisconsin / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Aug 18, 2014, 9:02 PM CDT for 10 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 9:02 PM CDT (02:02 UTC)
- Expired
- Aug 19, 2014, 1:33 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WGUS63 KGRB 190202 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 902 PM CDT MON AUG 18 2014 ...ADDITIONAL HEAVY RAINFALL EXPECTED LATER TONIGHT... .RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS HAD FALLEN THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL HEAVY RAIN IS EXPECTED LATER TONIGHT. WIZ035>040-045-048>050-191015- /O.NEW.KGRB.FF.A.0003.140819T0202Z-140819T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS 902 PM CDT MON AUG 18 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...PORTAGE...WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET...MANITOWOC AND WINNEBAGO. IN NORTHEAST WISCONSIN...BROWN...KEWAUNEE... OUTAGAMIE AND WAUPACA. * UNTIL 7 AM CDT TUESDAY * PERIODS OF THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IF STORMS TRAIN OVER THE SAME AREA. THIS IS ON TOP OF THE 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS THAT FELL SOUTH OF HIGHWAY 10 THIS AFTERNOON AND EARLY THIS EVENING. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS...AND PRODUCE URBAN STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ECKBERG
2 follow-up statements
187 WGUS63 KGRB 190412 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 1112 PM CDT MON AUG 18 2014 ...ADDITIONAL HEAVY RAINFALL EXPECTED OVERNIGHT... .THUNDERSTORMS WITH TORRENTIAL RAINS WILL MOVE ACROSS CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT...BEFORE TAPERING OFF TOWARDS SUNRISE. WIZ035>040-045-048>050-191200- /O.CON.KGRB.FF.A.0003.000000T0000Z-140819T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS 1112 PM CDT MON AUG 18 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...PORTAGE...WAUSHARA AND WOOD. IN EAST CENTRAL WISCONSIN...CALUMET...MANITOWOC AND WINNEBAGO. IN NORTHEAST WISCONSIN...BROWN...KEWAUNEE...OUTAGAMIE AND WAUPACA. * UNTIL 7 AM CDT TUESDAY * PERIODS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT... THEN TAPER OFF TOWARDS SUNRISE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IF STORMS TRAIN OVER THE SAME AREA. THIS IS ON TOP OF THE 1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS THAT FELL SOUTH OF HIGHWAY 10 MONDAY AFTERNOON AND EVENING. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS...AND PRODUCE URBAN STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS. SMALL CREEKS AND STREAMS MAY RISE RAPIDLY DUE TO THE HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ECKBERG
659 WGUS63 KGRB 190633 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 133 AM CDT TUE AUG 19 2014 WIZ035>040-045-048>050-190745- /O.CAN.KGRB.FF.A.0003.000000T0000Z-140819T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS 133 AM CDT TUE AUG 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN HAS BEEN CANCELLED. A LARGE AREA OF RAIN...INCLUDING SOME THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...WILL CONTINUE TO SHIFT EAST ACROSS THE AREA OVERNIGHT. THE RAIN COULD BE HEAVY ENOUGH TO CAUSE SOME PONDING OF WATER IN LOW-LYING AREAS...BUT THE THREAT OF DANGEROUS FLASH FLOODING HAS ENDED. $$ JS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 7:11 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 18, 7:11 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 711 PM CDT MON AUG 18 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 351 PM CDT MON AUG 18 2014 THUNDERSTORMS CHANCES AND HEAVY RAINFALL ARE THE MAIN CONCERNS THOUGH TUESDAY. STORMS DEVELOPED THIS AFTERNOON NEAR A SURFACE WARM FRONT THAT WAS ACROSS THE SOUTHWEST THIRD OF THE FORECAST AREA AS OF 19Z. WATER VAPOR IMAGERY SHOWED SOME SHORT WAVE ENERGY MAKING ITS WAY INTO THE STATE AS WELL...AND LOCAL MESOANALYSIS INDICATED MUCAPE VALUES IN THE 500-2000J/KG RANGE BEHIND THE FRONT WHERE TEMPERATURES WERE IN THE LOWER TO MIDDLE 80S AND DEW POINTS WERE IN THE MID 60S TO LOWER 70S. 12Z SOUNDING FROM KMPX AND KGRB BOTH HAD PWATS OF AT LEAST 1.6 INCHES AND BUFKIT SHOWED LONG SKINNY CAPE AT KGRB SO HEAVY RAIN LOOKS LIKE A GOOD BET. WOULD EXPECT STORMS TO CONTINUE THROUGH AT LEAST EARLY EVENING...PRODUCING HEAVY RAINFALL AND POSSIBLY SOME HAIL AND GUSTY WINDS. MORE STORMS WERE UPSTREAM IN WESTERN WISCONSIN...EAST OF A COLD FRONT AND AHEAD OF AN APPROACHING UPPER LEVEL CYCLONE SO PERIODS OF SHOWERS AND STORMS WILL CONTINUE TONIGHT AND INTO TUESDAY UNTIL THE UPPER SYSTEM MOVES AWAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 351 PM CDT MON AUG 18 2014 CLOSED LOW WILL MOVE SLOWLY SOUTHEAST INTO NORTHERN LOWER MICHIGAN TUESDAY NIGHT AS A COLD FRONT EXITS THE AREA. DRIER AIR AND SUBSIDENCE BEHIND IT SHOULD CAUSE ANY REMAINING SHOWERS TO DISSIPATE AND WE SHOULD HAVE DRY AND SEASONABLE WEATHER WEDNESDAY AND WEDNESDAY NIGHT. THE FRONT IS FORECAST TO RETURN NORTHWARD THURSDAY AS UPPER FLOW BECOMES SOUTHWEST. THIS SHOULD PRODUCE AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS AS IT APPROACHES FROM THE SOUTHWEST. THE MODELS SUGGEST IT WILL STALL TO OUR SOUTH AND WE MAY HAVE DRY WEATHER FRIDAY UNTIL IT MOVES NORTH AGAIN SATURDAY. IF THE FRONT GETS NORTH OF THE FORECAST AREA SATURDAY AFTERNOON IT COULD GET UP TO 90F ACROSS THE SOUTH BUT THESE FRONTS OFTEN GET HELD UP BY COLD OUTFLOW OR SOUTHEAST FLOW OVER COOL LAKE MICHIGAN. ALL THE MODELS SUGGEST THAT A COLD FRONT WILL MOVE THROUGH SUNDAY WITH DRY AND COOLER WEATHER TO FOLLOW. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 711 PM CDT MON AUG 18 2014 THERE MAY BE SOME PERIODS OF VFR CONDITIONS WITHOUT THUNDERSTORMS AROUND BUT THEY WILL PROBABLY NOT LAST FOR LONG. THERE WAS PLENTY OF MOISTURE AND LOTS OF BOUNDARIES...FRONTS AND OUTFLOWS...ACROSS THE AREA THIS EVENING. SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON AND WERE ONGOING DURING THE EARLY EVENING. WOULD EXPECT VFR OR MVFR CIGS IN CENTRAL AND EAST CENTRAL WISCONSIN...WITH AREAS OF IFR OR MVFR VSBYS IN SHOWERS AND STORMS. FARTHER NORTH CIGS WILL BE MOISTLY IN THE IFR CATEGORY...UNTIL THE FRONT PASSES...WITH MVFR AND IFR VSBYS IN FOG AND SOME SHOWERS AND STORMS. EXPECT MINOR IMPROVEMENT IN CONDITIONS DURING THE MORNING ON TUESDAY BEFORE CIGS AND VSBYS LOWER DURING THE AFTERNOON. && .HYDROLOGY... ISSUED AT 351 PM CDT MON AUG 18 2014 WILL CONTINUE THE HYDROLOGIC OUTLOOK FOR THE POSSIBILITY OF HEAVY RAINS WITH WEAK UPPER WINDS AND HIGH MOISTURE IN THE ATMOSPHERE ALLOWING FOR SLOW MOVING STORMS AND VERY HEAVY RAINS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......MG HYDROLOGY......RDM
Hazardous weather outlook, Aug 18, 4:10 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT MON AUG 18 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 410 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS AN UPPER LEVEL SYSTEM MOVES INTO THE REGION. TORRENTIAL RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THROUGH TUESDAY AND THERE IS A CHANCE OF STORMS TUESDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS. THERE IS A CHANCE FOR MORE STORMS CAPABLE OF PRODUCING HEAVY RAINFALL FOR THE LATER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-192115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 410 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS AN UPPER LEVEL SYSTEM MOVES INTO THE REGION. THE STRONGEST STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS THAT MAY BE HAZARDOUS TO MARINERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS COULD BE A HAZARD TO MARINERS TUESDAY...AND AGAIN DURING THE LATER HALF OF THE WEEK. THERE IS ALSO THE POSSIBILITY OF FOG FORMING OVER LAKE MICHIGAN LATER THIS WEEK AS WARM AND HUMID AIR MOVES OVER THE COOLER LAKE WATER.
In the hours before
Local storm report, Aug 18, 5:25 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NEKOOSA 44.31N 89.88W
08/18/2014 WOOD WI LAW ENFORCEMENT
TREES AND POWERLINES DOWN AS WELL AS DIME SIZE HAIL
REPORTED.
&&
ASHLEYALocal storm report, Aug 18, 5:26 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
08/18/2014 M54 MPH WOOD WI ASOS
&&Local storm report, Aug 18, 5:32 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
532 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD NEKOOSA 44.31N 89.88W
08/18/2014 WOOD WI TRAINED SPOTTER
STREET FLOODING UP TO CAR DOORS ON WOOD AVE.
&&
ASHLEYALocal storm report, Aug 18, 5:54 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
08/18/2014 M0.75 INCH WOOD WI AMATEUR RADIO
&&Local storm report, Aug 18, 5:58 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN PLOVER 44.45N 89.53W
08/18/2014 M0.76 INCH PORTAGE WI CO-OP OBSERVER
TEN MINUTE RAINFALL OF 0.76 INCHES FROM 540 PM TO 550 PM.
STORM TOTAL AS OF 550 PM IS 2.87 INCHES.
&&Special weather statement, Aug 18, 7:12 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 712 PM CDT MON AUG 18 2014 WIZ048-049-190115- CALUMET-WINNEBAGO- 712 PM CDT MON AUG 18 2014 ...STRONG THUNDERSTORMS ACROSS WINNEBAGO COUNTY EARLY THIS EVENING... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF OSHKOSH TO 10 MILES WEST OF OSHKOSH TO NEAR RING...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OSHKOSH BY 725 PM CDT... BROTHERTOWN BY 740 PM CDT. BOATERS ON LAKE WINNEBAGO SHOULD SEEK SAFE SHELTER IMMEDIATELY. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:39 PM CDT | Areal Flood Advisory | GRB | Waushara | 6 hr |
| Aug 19, 12:44 AM CDT | Areal Flood Advisory | GRB | Calumet, Winnebago | 106 min |
Nearby
Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.